Valid for Submission
T36.4X5D is a billable diagnosis code used to specify a medical diagnosis of adverse effect of tetracyclines, subsequent encounter. The code T36.4X5D is valid during the fiscal year 2021 from October 01, 2020 through September 30, 2021 for the submission of HIPAA-covered transactions.
The ICD-10-CM code T36.4X5D might also be used to specify conditions or terms like chemical esophagitis, chlortetracycline adverse reaction, demeclocycline adverse reaction, doxycycline adverse reaction, esophagitis medicamentosa , intrinsic staining of tooth, etc. The code is exempt from present on admission (POA) reporting for inpatient admissions to general acute care hospitals.
The code T36.4X5D describes a circumstance which influences the patient's health status but not a current illness or injury. The code is unacceptable as a principal diagnosis.
T36.4X5D is a subsequent encounter code, includes a 7th character and should be used after the patient has completed active treatment for a condition like adverse effect of tetracyclines. According to ICD-10-CM Guidelines a "subsequent encounter" occurs when the patient is receiving routine care for the condition during the healing or recovery phase of treatment. Subsequent diagnosis codes are appropriate during the recovery phase, no matter how many times the patient has seen the provider for this condition. If the provider needs to adjust the patient's care plan due to a setback or other complication, the encounter becomes active again.
The Medicare Code Editor (MCE) detects and reports errors in the coding of claims data. The following ICD-10 Code Edits are applicable to this code:
The following clinical terms are approximate synonyms or lay terms that might be used to identify the correct diagnosis code:
- Chemical esophagitis
- Chlortetracycline adverse reaction
- Demeclocycline adverse reaction
- Doxycycline adverse reaction
- Esophagitis medicamentosa
- Intrinsic staining of tooth
- Intrinsic staining of tooth - drug-induced
- Lymecycline adverse reaction
- Minocycline adverse reaction
- Oxytetracycline adverse reaction
- Pill esophagitis
- Pill esophagitis due to tetracycline
- Posteruptive color change of tooth
- Posteruptive tooth staining due to drug
- Posteruptive tooth staining due to tetracycline
- Teeth staining due to drugs
- Tetracycline adverse reaction
- Tetracyclines group adverse reaction
Diagnostic Related Groups - MS-DRG Mapping
Present on Admission (POA)
Convert T36.4X5D to ICD-9 Code
The General Equivalency Mapping (GEM) crosswalk indicates an approximate mapping between the ICD-10 code T36.4X5D its ICD-9 equivalent. The approximate mapping means there is not an exact match between the ICD-10 code and the ICD-9 code and the mapped code is not a precise representation of the original code.
Information for Patients
Also called: Side effects
Most of the time, medicines make our lives better. They reduce aches and pains, fight infections, and control problems such as high blood pressure or diabetes. But medicines can also cause unwanted reactions.
One problem is interactions, which may occur between
- Two drugs, such as aspirin and blood thinners
- Drugs and food, such as statins and grapefruit
- Drugs and supplements, such as ginkgo and blood thinners
- Drugs and diseases, such as aspirin and peptic ulcers
Interactions can change the actions of one or both drugs. The drugs might not work, or you could get side effects.
Side effects are unwanted effects caused by the drugs. Most are mild, such as a stomach aches or drowsiness, and go away after you stop taking the drug. Others can be more serious.
Drug allergies are another type of reaction. They can be mild or life-threatening. Skin reactions, such as hives and rashes, are the most common type. Anaphylaxis, a serious allergic reaction, is more rare.
When you start a new prescription or over-the-counter medication, make sure you understand how to take it correctly. Know which other medications and foods you need to avoid. Ask your health care provider or pharmacist if you have questions.
- Angioedema (Medical Encyclopedia)
- Drug allergies (Medical Encyclopedia)
- Drug-induced diarrhea (Medical Encyclopedia)
- Drug-induced tremor (Medical Encyclopedia)
- Taking multiple medicines safely (Medical Encyclopedia)
[Learn More in MedlinePlus]